Alert archive / Alabama / River Flood Warnings in 2023

River Flood Warning 4, NWS Mobile, AL

January 4, 2023Clarke County, Washington County, Alabama

NWS Mobile, AL issued this river flood warning at Jan 4, 2023, 3:58 PM CST for Clarke County, Washington County, Alabama. It took effect at Jan 6, 2023, 4:00 PM CST. It was in force for .

The area

The outline as issued.

The facts

Issued
Jan 4, 2023, 3:58 PM CST (21:58 UTC)
In effect from
Jan 6, 2023, 4:00 PM CST
Expired
Jan 5, 2023, 9:55 AM CST
In force
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Clarke County, AL, Washington County, AL

The radar

The Mobile radar (KMOB), 87 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River near Leroy (LRYA1).

Action stage
19 ft
Minor stage
24 ft
Moderate stage
30 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02470050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

140 
WGUS44 KMOB 042158
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
358 PM CST Wed Jan 4 2023

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Alabama...

  Tombigbee River Near Leroy affecting Clarke and Washington 
  Counties.

For the Tombigbee River...including Coffeeville Dam, Leroy...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


ALC025-129-052200-
/O.NEW.KMOB.FL.W.0004.230106T2200Z-230108T1401Z/
/LRYA1.1.ER.230106T2200Z.230107T1200Z.230108T0800Z.NO/
358 PM CST Wed Jan 4 2023

...FLOOD WARNING IN EFFECT FROM FRIDAY AFTERNOON TO SUNDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Tombigbee River Near Leroy.

* WHEN...From Friday afternoon to Sunday morning.

* IMPACTS...At 24.0 feet, flooding of low lying farm and 
  pasturelands begins. Cattle in low lying areas should be moved to 
  higher ground.

* ADDITIONAL DETAILS...
  - At 3:00 PM CST Wednesday the stage was 14.4 feet.
  - Forecast...The river is expected to rise above flood stage
    Friday afternoon and will continue rising to a crest of 24.3
    feet Saturday morning. It will then fall below flood stage
    early Sunday morning.
  - Flood stage is 24.0 feet.


&&

LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
      3114 8802 3149 8793


$$
1 follow-up statement
026 
WGUS84 KMOB 051555
FLSMOB

Flood Statement
National Weather Service Mobile AL
955 AM CST Thu Jan 5 2023

...The Flood Warning is cancelled for the following rivers in 
Alabama...

  Tombigbee River Near Leroy affecting Clarke and Washington 
  Counties.

ALC025-129-051700-
/O.CAN.KMOB.FL.W.0004.230106T2200Z-230105T1555Z/
/LRYA1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
955 AM CST Thu Jan 5 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Tombigbee River Near Leroy.

* ADDITIONAL DETAILS...
  - At 9:00 AM CST Thursday the stage was 19.5 feet.
  - Forecast...The river is expected to remain below minor flood
    stage as it rises to a crest of 22.6 feet early Friday
    afternoon.


&&

LAT...LON 3160 8810 3160 8804 3149 8786 3114 8792
      3114 8802 3149 8793


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 4, 3:37 PM CST, 21 minutes earlier.

Area forecast discussion, Jan 4, 3:37 PM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
337 PM CST Wed Jan 4 2023

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

.NEAR TERM...
(Now through Thursday)
Issued at 337 PM CST Wed Jan 4 2023

Through the period, dry conditions are expected as drier deep layer
area gradually filters into the region in the wake of a cold front.
Aloft, southwest flow gradually becomes zonal over the region as
a trough lifts off to our northeast through Thursday. By the end
of the period, weak ridging aloft begins to build into the region
from the west. At the surface, the cold front continues pushing east,
with surface high pressure gradually building into the area from the
west through the rest of the period. Temperatures cool off a bit with
lows tonight ranging mainly in the mid to upper 40s across the area
with low to mid 50s along the immediate coast. Highs on Thursday will
also be a bit cooler with mainly mid 60s expected northwest of I-65
with mid 60s to near 70 southeast. Lastly, a HIGH risk of rip current
remains in effect through the Thursday morning, becoming moderate
by Thursday afternoon. JEH/88

&&

.SHORT TERM...
(Thursday night through Saturday night)
Issued at 337 PM CST Wed Jan 4 2023

High pressure settles over the region through the end of the work
week as a longwave trough moves across the eastern states. By
Saturday, the high will begin to shift east of the area with a
light onshore flow developing through the course of the day. High
temperatures through the period will generally be slightly above
normal with lows near average as the high pressure overhead will
allow for optimal radiational cooling under clear skies. Saturday
night will be warmer due to the onset of southerly winds. Dry
conditions are expected for the majority of the short term.
However, another trough moving across the Plains states into the
Midwest will send another cold front toward the region Saturday
night, bringing a slight chance of rain across the far northwest
zones by early Sunday morning. 34/JFB

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 337 PM CST Wed Jan 4 2023

An upper trough over the central Plains amplifies and moves
across the eastern states Sunday into Monday. An associated
surface low over the east central Plains moves off across the
Great Lakes region Sunday night and in the process brings a
trailing cold front through the forecast area. Deep layer moisture
makes a fairly significant recovery ahead of the approaching
front, although instability remains rather limited due to a slow
to erode warm layer generally from 850-700 mb. Maintained slight
chance/chance POPs over the entire area Sunday into Sunday night.
There's uncertainty with the remainder of the pattern as to how
much drier air may flow into the area in the wake of the front and
the degree to which moisture may recover as another upper trough
is expected to evolve over the eastern states by Tuesday. Kept
20-30% chances for Monday into Tuesday and will await better
consistency from the guidance.

Guidance is in good agreement that temperatures will likely be a
little above normal for this time of year with no signs of
cold air intrusions into the region due to the fast zonal upper
level flow. 29/34

&&

.MARINE...
Issued at 337 PM CST Wed Jan 4 2023

A light to moderate westerly to northwesterly flow will continue
through tonight, with SCEC conditions expected for the 20-60NM
Gulf waters. SCEC may also be needed for the 0-20NM waters late
tonight. Will monitor for this potential on the late evening
update. Otherwise, moving into late Thursday morning and into the
afternoon winds and seas will gradually diminish with a generally
light flow to occasionally moderate flow persisting through the
weekend. JEH/88

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Thursday morning for ALZ265-266.

FL...High Rip Current Risk through Thursday morning for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Jan 4, 12:13 PM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1213 PM CST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 AM     MARINE TSTM WIND 4 W DESTIN              30.40N 86.56W
01/04/2023  M48 MPH          GMZ635             FL   MESONET

            FORT WALTON BEACH WEATHERFLOW STATION
            MEASURED A MARINE THUNDERSTORM WIND GUST OF
            42 KNOTS.

&&
Local storm report, Jan 4, 1:07 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
107 PM CST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 AM     TSTM WND GST     GROVE HILL              31.71N 87.78W
01/04/2023  M55 MPH          CLARKE             AL   MESONET

            BARON MESONET STATION IN GROVE HILL MEASURED
            A THUNDERSTORM WIND GUST OF 55 MPH.

&&
Local storm report, Jan 4, 1:13 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
113 PM CST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     TSTM WND DMG     DEER PARK               31.22N 88.32W
01/04/2023                   WASHINGTON         AL   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTS TREES DOWN NEAR
            THE DEER PARK COMMUNITY. TIME ESTIMATED BY
            RADAR.

&&
Local storm report, Jan 4, 1:43 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
143 PM CST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 AM     TSTM WND DMG     6 E COFFEEVILLE         31.76N 87.98W
01/04/2023                   CLARKE             AL   EMERGENCY MNGR

            CLARKE COUNTY EMERGENCY MANAGEMENT REPORTS
            SNAPPED TREES AND PART OF A ROOF PEELED OFF
            A MOBILE HOME ON CENTER POINT ROAD.

&&
Local storm report, Jan 4, 2:26 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
226 PM CST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     FLASH FLOOD      1 SW YANTLEY            32.24N 88.39W
01/04/2023                   CHOCTAW            AL   EMERGENCY MNGR

            CHOCTAW COUNTY EM REPORTS PART OF COUNTY
            ROAD 32 CLOSED NEAR YANTLEY DUE TO WATER
            OVER ROADWAY.

&&
Local storm report, Jan 4, 2:41 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
241 PM CST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     FLASH FLOOD      LAND                    32.03N 88.33W
01/04/2023                   CHOCTAW            AL   EMERGENCY MNGR

            CHOCTAW COUNTY EM REPORTS CULVERT WASHED OUT
            DUE TO FLOODING NEAR WEST BUTLER ROAD AND
            BAILEY ROAD.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 8:14 PM CSTSevere Thunderstorm WarningMOBChoctaw46 min
Jan 3, 8:55 PM CSTSpecial Weather StatementMOBChoctaw35 min
Jan 3, 10:12 PM CSTSpecial Weather StatementMOBClarke33 min
Jan 3, 10:50 PM CSTAreal Flood AdvisoryMOBChoctaw6 hr
Jan 3, 11:16 PM CSTAreal Flood AdvisoryMOBChoctaw, Clarke, Washington6 hr
Jan 3, 11:56 PM CSTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington34 min
Jan 3, 11:59 PM CSTSevere Thunderstorm WarningMOBChoctaw46 min
Jan 4, 12:13 AM CSTFlash Flood WarningMOBChoctaw6 hr
Jan 4, 12:29 AM CSTSpecial Weather StatementMOBClarke, Washington46 min
Jan 4, 12:38 AM CSTSevere Thunderstorm WarningMOBClarke, Monroe, Wilcox42 min
Jan 4, 12:54 AM CSTSevere Thunderstorm WarningMOBWashington51 min
Jan 4, 12:59 AM CSTFlash Flood WarningMOBChoctaw, Clarke, Washington6 hr
Jan 4, 1:08 AM CSTSevere Thunderstorm WarningMOBWilcox37 min
Jan 4, 1:34 AM CSTSpecial Weather StatementMOBClarke, Washington41 min
Jan 4, 1:48 AM CSTSevere Thunderstorm WarningMOBClarke, Monroe, Washington42 min
Jan 4, 2:07 AM CSTAreal Flood AdvisoryMOBClarke, Mobile, Monroe, Washington, Wilcox4 hr
Jan 4, 2:21 AM CSTSpecial Weather StatementMOBMonroe39 min
Jan 4, 2:31 AM CSTSpecial Weather StatementMOBClarke, Monroe44 min
Jan 4, 2:56 AM CSTAreal Flood AdvisoryMOBBaldwin, Butler, Conecuh, Escambia, Monroe, Wilcox5 hr
Jan 4, 3:15 AM CSTSpecial Weather StatementMOBBaldwin, Mobile45 min
Jan 4, 3:19 AM CSTSpecial Marine WarningMOB86 min
Jan 4, 3:24 AM CSTSpecial Weather StatementMOBButler, Conecuh, Crenshaw, Escambia, Monroe66 min
Jan 4, 3:45 AM CSTAreal Flood AdvisoryMOBBaldwin, Escambia, Mobile4 hr
Jan 4, 3:58 AM CSTAreal Flood AdvisoryMOBButler, Conecuh6 hr
Jan 4, 4:02 AM CSTSpecial Weather StatementMOBBaldwin, Conecuh, Escambia, Mobile, Monroe58 min
Jan 4, 4:05 AM CSTSevere Thunderstorm WarningMOBBaldwin, Mobile44 min
Jan 4, 4:28 AM CSTSpecial Marine WarningMOB92 min
Jan 4, 4:44 AM CSTSevere Thunderstorm WarningMOBBaldwin46 min
Jan 4, 4:56 AM CSTAreal Flood AdvisoryMOBConecuh, Covington, Crenshaw, Escambia6 hr
Jan 4, 5:00 AM CSTSpecial Weather StatementMOBCovington, Escambia90 min
Jan 4, 5:44 AM CSTSpecial Marine WarningMOB82 min

Nearby

River Flood Warnings in Alabama, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.